×

zbMATH — the first resource for mathematics

A high-order and unconditionally stable scheme for the modified anomalous fractional sub-diffusion equation with a nonlinear source term. (English) Zbl 1287.65064
Summary: The aim of this paper is to study the high-order difference scheme for the solution of modified anomalous fractional sub-diffusion equations. The time fractional derivative is described in the Riemann-Liouville sense. In the proposed scheme we discretize the space derivative with a fourth-order compact scheme and use the Grünwald-Letnikov discretization of the Riemann-Liouville derivative to obtain a fully discrete implicit scheme. We analyze the solvability, stability and convergence of the proposed scheme using the Fourier method. The convergence order of the method is \(\mathcal{O}(\tau +h^4)\). Numerical examples demonstrate the theoretical results and high accuracy of the proposed scheme.

MSC:
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35K20 Initial-boundary value problems for second-order parabolic equations
35R11 Fractional partial differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bagley, R.; Torvik, P., A theoretical basis for the application of fractional calculus to viscoelasticity, J. Rheol., 27, 201-210, (1983) · Zbl 0515.76012
[2] Chen, C. M.; Liu, F.; Turner, I.; Anh, V., A Fourier method for the fractional diffusion equation describing sub-diffusion, J. Comput. Phys., 227, 886-897, (2007) · Zbl 1165.65053
[3] Chen, C. M.; Liu, F.; Brruage, K., Finite difference method and a Fourier analysis for the fractional reaction-subdiffusion equation, Appl. Math. Comput., 198, 754-762, (2008)
[4] Chen, C. M.; Liu, F.; Anh, V., A Fourier method an extrapolation technique for stokes’ first problem for a heated generalized second grade fluid with fractional derivative, J. Comput. Appl. Math., 223, 777-789, (2009) · Zbl 1153.76049
[5] Chen, C. M.; Liu, F.; Turner, I.; Anh, V., Numerical methods with fourth-order spatial accuracy for variable-order nonlinear Stokes first problem for a heated generalized second grade fluid, Comput. Math. Appl., 62, 971-986, (2011) · Zbl 1228.65207
[6] Chen, C. M.; Liu, F.; Turner, I.; Anh, V., Numerical schemes and multivariate extrapolation of a two-dimensional anomalous subdiffusion equation, Numer. Algorithms, 54, 1-21, (2010) · Zbl 1191.65116
[7] Chen, C. M.; Liu, F.; Turner, I.; Anh, V., Numerical methods for solving a two-dimensional variable-order anomalous subdiffusion equation, Math. Comput., 81, 345-366, (2012) · Zbl 1241.65077
[8] Cui, M., Compact finite difference method for the fractional diffusion equation, J. Comput. Phys., 228, 7792-7804, (2009) · Zbl 1179.65107
[9] Dehghan, M.; Manafian, J.; Saadatmandi, A., Solving nonlinear fractional partial differential equations using the homotopy analysis method, Numer. Methods Partial Differ. Equ., 26, 448-479, (2010) · Zbl 1185.65187
[10] Diethelm, K.; Ford, N. J., Analysis of fractional differential equations, J. Math. Anal. Appl., 265, 229-248, (2002) · Zbl 1014.34003
[11] Du, R.; Cao, W. R.; Sun, Z. Z., A compact difference scheme for the fractional diffusion-wave equation, Appl. Math. Model., 34, 2998-3007, (2010) · Zbl 1201.65154
[12] Esmaeili, S.; Shamsi, M., A pseudo-spectral scheme for the approximate solution of a family of fractional differential equations, Commun. Nonlinear Sci. Numer. Simul., 16, 3646-3654, (2011) · Zbl 1226.65062
[13] Lakestani, M.; Dehghan, M.; Irandoust-Pakchin, S., The construction of operational matrix of fractional derivatives using B-spline functions, Commun. Nonlinear Sci. Numer. Simul., 17, 1149-1162, (2012) · Zbl 1276.65015
[14] Liu, F.; Anh, V.; Turner, I., Numerical solution of the space fractional Fokker-Planck equation, J. Comput. Appl. Math., 166, 209-219, (2004) · Zbl 1036.82019
[15] Liu, F.; Zhuang, P.; Anh, V.; Turner, I.; Burrage, K., Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation, Appl. Math. Comput., 191, 12-20, (2007) · Zbl 1193.76093
[16] Liu, F.; Yang, C.; Burrage, K., Numerical method and analytical technique of the modified anomalous subdiffusion equation with a nonlinear source term, J. Comput. Appl. Math., 231, 160-176, (2009) · Zbl 1170.65107
[17] Liu, Q.; Liu, F.; Turner, I.; Anh, V., Finite element approximation for a modified anomalous subdiffusion equation, Appl. Math. Model., 35, 4103-4116, (2011) · Zbl 1221.65257
[18] Metzler, R.; Klafter, J., The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics, J. Phys. A, 37, R161-208, (2004) · Zbl 1075.82018
[19] Miller, K. S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), John Wiley and Sons · Zbl 0789.26002
[20] Odibat, Z. M., Computational algorithms for computing the fractional derivatives of functions, Math. Comput. Simul., 79, 2013-2020, (2009) · Zbl 1161.65319
[21] Oldham, K. B.; Spanier, J., The fractional calculus: theory and application of differentiation and integration to arbitrary order, (1974), Academic Press · Zbl 0292.26011
[22] Oldham, K. B.; Spanier, J., The fractional calculus, (1974), Academic Press New York · Zbl 0428.26004
[23] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego · Zbl 0918.34010
[24] Saadatmandi, A.; Dehghan, M., A Legendre collocation method for fractional integrodifferential equations, J. Vib. Control, 17, 2050-2058, (2011) · Zbl 1271.65157
[25] Saadatmandi, A.; Dehghan, M.; Azizi, M. R., The sinc-Legendre collocation method for a class of fractional convection-diffusion equation with variable coefficients, Commun. Nonlinear Sci. Numer. Simul., 17, 4125-4136, (2012) · Zbl 1250.65121
[26] Saadatmandi, A.; Dehghan, M., A new operational matrix for solving fractional-order differential equations, Comput. Math. Appl., 59, 1326-1336, (2010) · Zbl 1189.65151
[27] Sun, Z. Z.; Wu, X., A fully discrete difference scheme for a diffusion-wave system, Appl. Numer. Math., 56, 193-209, (2006) · Zbl 1094.65083
[28] Tadjeran, C.; Meerschaert, M. M.; Scheffler, H. P., A second-order accurate numerical approximation for the fractional diffusion equation, J. Comput. Phys., 213, 205-213, (2006) · Zbl 1089.65089
[29] Wess, W., The fractional diffusion equation, J. Math. Phys., 27, 2782-2785, (1996)
[30] Yuste, S. B.; Acedo, L., An explicit finite difference method and a new von Neumann-tape stability analysis for fractional diffusion equations, SIAM J. Numer. Anal., 42, 1862-1874, (2005) · Zbl 1119.65379
[31] Zhuang, P.; Liu, F.; Anh, V.; Turner, I., New solution and analytical techniques of the implicit numerical methods for the anomalous sub-diffusion equation, SIAM J. Numer. Anal., 46, 1079-1095, (2008) · Zbl 1173.26006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.